Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 134, NWS Morristown, TN

May 13, 2006Marion County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at May 13, 2006, 6:37 PM CDT for Marion County, Tennessee. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 13, 2006, 6:37 PM CDT (23:37 UTC)
Expired
May 13, 2006, 7:14 PM CDT
In force
37 min
Issued by
NWS Morristown, TN
Area
Counties, with a storm outline in the text

County Marion County, TN

The radar

The Northeast Alabama radar (KHTX), 47 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.6 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2006-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2006-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1781 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
261 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 2:30 PM CDT, 4 hours 7 minutes earlier.

Area forecast discussion, May 13, 2:30 PM CDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
330 PM EDT SAT MAY 13 2006

.SHORT TERM...(TONIGHT THROUGH MONDAY NIGHT)...LITTLE CHANGE TO CURRENT
FORECAST. CUT OFF LOW...TYPICALLY SLOW...REMAINS PROGGED TO DRIFT
SOUTH INTO THE OH RVR VLY. POSITION FAR ENOUGH NORTH THAT IS ADDS TO
FORECAST CHALLENGE FOR PCPN TONIGHT. STRENGTHENING JET DIVING SE
THROUGH MID MS RVR VLY TNGT WILL SWING EASTWARD ACROSS LOWER TN VLY
LATER TONIGHT. LAYER OVER MRX CWA HAS BEEN FAIRLY DRY IN WESTERLY
FLOW. GOOD UPPER LIFT GETS UNDERWAY AT EXIT REGION OF JET OVERNIGHT.
HAVE MAINTAINED RELATIVELY LOW POPS FEELING BEST MOISTURE WILL
REMAIN SOUTH BUT DEVELOPING STORMS MAY BE STRONG. WEAK SFC FRONT
MOVES SE THROUGH AREA EARLY SUNDAY. COOL CLOUDY CONDITIONS PERSIST
THROUGH END OF SHORT TERM.

.LONG TERM...(TUESDAY THROUGH SATURDAY)...UPPER LOW LIFTING NORTH
OUT OF AREA BY TUESDAY...BUT SHORTWAVES ROTATING AROUND THE LOW ON
TUESDAY AND WEDNESDAY.  MOISTURE IS LIMITED...WILL KEEP ONLY 30 POPS
FOR TUESDAY AND 20 POPS FOR WEDNESDAY.  ANOTHER FRONT ENTERS REGION
ON THURSDAY ALONG WITH SOME INSTABILITY...WILL KEEP CHANCE POPS FOR
THURSDAY.  DRIER AIRMASS PUSHING INTO REGION BEHIND FRONT ON
THURSDAY NIGHT...WILL KEEP ONLY SLIGHT CHANCE POPS.  ANOTHER FRONT
APPROACHES ON FRIDAY...ALONG WITH BETTER INSTABILITY.  WILL ADD
CHANCE POPS FOR FRIDAY.  FRONT LINGERS ACROSS REGION ON SATURDAY
WITH SOME DECENT DIURNAL INSTABILITY EXPECTED...WILL KEEP CHANCE
POPS GOING INTO SATURDAY.  STAYED CLOSE TO HPC AND GFS FOR
TEMPERATURES.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             51  67  46  66 /  40  30  20  20
KNOXVILLE MCGHEE TYSON AIRPORT, TN  49  63  43  63 /  50  40  30  30
OAK RIDGE, TN                       48  62  44  63 /  50  40  30  30
TRI CITIES AIRPORT, TN              47  61  42  61 /  50  40  30  30

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

SON/GH
Hazardous weather outlook, May 13, 2:45 AM CDT, 15 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
345 AM EDT SAT MAY 13 2006

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-140830-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
345 AM EDT (245 AM CDT) SAT MAY 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

A STRONG COLD FRONT WILL DROP SOUTHEAST INTO THE TENNESSEE VALLEY
TONIGHT...RESULTING IN SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS.
HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST OUT THROUGH
THURSDAY...DUE TO THE PRESENCE OF A LARGE AREA OF LOW PRESSURE TO OUR
NORTH OVER THE GREAT LAKES AND OHIO RIVER VALLEY REGIONS.

HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS UNLIKELY AT THIS TIME.

TG

Nearby

Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.